Message boards index | Help | Search messages | Sign in


+ UKCAB + Public area + News, events, announcments + my Meds Atripla

my Meds Atripla

Print
Pages: 1

Paul Pattinson-Irving
Member
Posts: 2
my Meds Atripla
Posted on: July 24 2014, 04:54 pm
Last edit: July 28 2014, 08:15 am

I was told in MARCH 2007 i had HIV . but not on meds . i and since had been told i had it . i was cleaning my house every
day
then i went to my own Doctor i was cleaning my house with bleach every day then i got told i had OCD
and this year in April my CD 4 had dropped from 534 to 364
& i asked to go on meds . so i ended up with ATRIPLA just 1 a Night .
so i have been taking it and now this tablet is ok for me as my CD 4 ....... is 644. & 24%
 & my viral load is 20 so thats undetectedable. plus i Don'T DRINK OR SMOKE when i have been on these tablets .... so that how i think they have workd for me . and i have had only 2 vivid dreams, and these dreams are disturbing and violent.
Logged
Michael Harkin
Member
Posts: 104
Re: my Meds Atripla
Reply #1 on: July 25 2014, 09:30 am

Hello Paul
Its good that you are keeping yoyrself busy by cleaning your house.
 Bleach is a great cleaner but it can be dangerous if you use too much especially in confined spaces. So make sure you have plenty of ventilation when using bleach. I buy small bleach tablets which you dilute with water (in a bleach bottle) and then clean with it - but only in drains/ sink/ toilet and some floors. Its a lot cheaper - 1 for 45 bleach tablets that makes 45 bottles.
perhaps invest in a steam cleaner as steam kills more bugs than general cleaning products.
Looking after your health when you are HIV positive is an essential part of life, eating plenty fresh food like fruit and vegetables that promote health and well being. Try steaming your vegetables as it locks in a lot of the goodness which is lost when boiling food like carrots, potatoes, spinach. To save money I buy most of my vegetables and fruit from Lidl and Aldi.
Not smoking or drinking is also a good way to increase health and wellbeing and promote a healthy lifestyle, but you dont have to be a martyr, remember to enjoy yourself as life is for living which again promotes well being.
Atripla can cause vivid dreams and dreams are a normal part of a sleep pattern.
Looking at the statement where you say that your dreams are about wanting to kill women though perhaps needs to be spoken about.
There is nothing wrong with seeking counselling for the likes of this and it should prove beneficial for some kind of reduction in the anxiety you must feel about this killing women dream state.
For information on counselling services contact your local HIV treatment centre / www.tht.org.uk / www.samaratins.org.uk
Logged
Silvia Petretti
Steering group
Posts: 286
Re: my Meds Atripla
Reply #2 on: July 25 2014, 10:11 am

Dear Paul,

Welcome to this forum and thanks for sharing your experiences with us all.

I have been HIV positive for 17 years and I am in very good health (touch wood!).

I also was on Atripla for a couple of years and I found it a bit hard to take because it  didn't make me sleep well. So I discussed it with my Doctor who eventually switched me to another combination which is much more suitable and doesn't give me any side effects.

I would encourage you to speak to your Doctor about you anxiety and how Atripla affects your dreams. There are over 30 approved medications for HIV so if one doesn't suit us because of side effects there is plenty to choose from.

Also if you change drugs because of side effects, not because of resistance you could also go back to them if you wanted to.

Please do not hesitate to post more questions here. And I hope the answers were useful.

Warm Regards,

Silvia Petretti
UK-CAB Chair
Logged
Robin Jakob
Newbie
Posts: 20
Re: my Meds Atripla
Reply #3 on: July 25 2014, 10:38 am

Hi Paul,

I'm Robin and i'm a treatment advocate at HIV i-Base.

Your test results are encouraging. A CD4 of 644 is strong and it's great that your viral load is so low.

That said this does not mean that you shouldn't be addressing any quality of life issues. The vivid dreams you were having sound like they could have been a side effect of efavirenz. This is one of the drugs in Atripla. Have the dreams now stopped?

As Silvia has said there are plenty of combinations that you can change to if you are still experiencing side effects. You can talk to your doctor about this as well as about your anxiety.

You can also phone the i-Base treatment information line on: 0808 800 6013.

How are you doing otherwise?

Do keep in touch and let us know how you are getting on!

Best wishes,

Robin



Logged
Michael Harkin
Member
Posts: 104
Re: my Meds Atripla
Reply #4 on: July 25 2014, 10:56 am

Hello
I think that we should also remember that this is an open members forum and we are here to share our experiences and offer advice.
There is a post which I feel is wrongly worded by "name calling" and that we should be aware of the language that we use.
Regards
Michael  heart
Logged
Silvia Petretti
Steering group
Posts: 286
Re: my Meds Atripla
Reply #5 on: July 25 2014, 11:03 am

Hi all,

Robert , as you know I am very sensitive to issues around violence against women, but I feel that Paul here is in distress and looking for support, and that he has not control on the extreme dreams that could be induced by Atripla.

Would you please edit your post. We want to encourage people to use this board for support, and I find your response not helpful.

Thank you,

Silvia
Logged

Print
Pages: 1

+ UKCAB + Public area + News, events, announcments + my Meds Atripla